Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 27, 2010, 7:03 PM MST for Coconino County, Arizona. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2010, 7:03 PM MST (02:03 UTC)
- Expired
- Jul 27, 2010, 8:59 PM MST
- In force
- 116 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:55 PM MST, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 27, 2:55 PM MST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 255 PM MST TUE JUL 27 2010 .SYNOPSIS...HIGH PRESSURE WILL STRENGTHEN EAST OF ARIZONA THIS WEEK. MOIST SOUTHEASTERLY FLOW AROUND THE HIGH WILL BRING CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA FOR THE NEXT SEVERAL DAYS...ESPECIALLY DURING THE AFTERNOON AND EVENING. && .DISCUSSION...A MOIST AIRMASS REMAINS OVER NORTHERN ARIZONA TODAY WITH A BROAD MOIST ANTICYCLONIC/SOUTHEAST FLOW AROUND HIGH PRESSURE CENTERED TO THE EAST. A LOW PRESSURE SYSTEM OVER NORTHERN MEXICO EMBEDDED IN THIS FLOW WAS BRINGING WIDESPREAD AND STRONG THUNDERSTORM ACTIVITY TO SOUTHEAST AZ THIS AFTERNOON...AND MOISTURE ASSOCIATED WITH THIS FEATURE MAY BRING ADDITIONAL MOISTURE TO NORTHERN AZ WEDNESDAY AS WELL AS ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY TONIGHT. THURSDAY INTO FRIDAY...A LOW CENTER CURRENTLY LOCATED OVER TEXAS IS PROGGED TO MOVE WESTWARD INTO AZ AND MAY BRING ANOTHER ENHANCEMENT TO SHOWER AND THUNDERSTORM ACTIVITY OVER NORTHERN AZ. OVERALL...THE NEXT SEVERAL DAYS LOOK TO FEATURE ABOVE NORMAL PRECIPITABLE WATER AND CHANCES FOR PRECIPITATION. SLIGHTLY BELOW NORMAL TEMPERATURES ARE EXPECTED DUE MAINLY TO CLOUD COVER AND PRECIPITATION. EARLY NEXT WEEK...TROUGHING OFF THE WEST COAST IS PROGGED TO MOVE SLIGHTLY INLAND AND MAY MIX A SLIGHTLY DRIER AIR STREAM INTO NORTHWEST AZ...HOWEVER THIS SCENARIO IS HIGHLY UNCERTAIN AT THIS POINT. FOR NOW THE FORECAST PACKAGE WILL TREND PRECIPITATION CHANCES DOWNWARD SLIGHTLY TOWARD CLIMATOLOGICAL NORMALS LATE IN THE WEEKEND THROUGH EARLY NEXT WEEK. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS BUT DIMINISH OVERNIGHT. ONLY ISOLATED ACTIVITY IS ANTICIPATED AFTER 07Z. AWAY FROM STORMS SCATTERED TO BROKEN SKY CONDITIONS WILL BE THE NORM WITH CLOUD BASES OF 5-10 KFT AGL. ANOTHER ROUND OF STORMS IS EXPECTED THURSDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC.......ONTON AVIATION.....MCCOLLUM VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 27, 10:02 AM MST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1002 AM MST TUE JUL 27 2010 AZZ004>018-037>040-280700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1002 AM MST TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN ARIZONA TODAY. STORMS ARE EXPECTED TO DEVELOP IN THE LATE MORNING OVER THE HIGHER ELEVATION AREAS AND IN THE AFTERNOON AND EVENING IN THE LOWER ELEVATIONS...ESPECIALLY YAVAPAI AND GILA COUNTIES. STORMS WILL TEND TO MOVE SLOWLY TODAY. THE MAIN THREATS WILL BE HEAVY RAIN AND LOCALIZED FLOODING. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THUNDERSTORMS. A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE WILL STRENGTHEN EAST OF ARIZONA THIS WEEK AND WILL INCREASE THE MOIST SOUTHEASTERLY FLOW OVER THE STATE. SHOWERS AND THUNDERSTORMS WILL ALSO INCREASE IN COVERAGE LATE IN THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:04 PM MST | Areal Flood Advisory | FGZ | Coconino | 116 min |
| Jul 28, 2:24 PM MST | Areal Flood Advisory | FGZ | Yavapai | 96 min |
| Jul 28, 3:37 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 113 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.